CIH Workshop #2: Community Organizing | May 24, 2023 | 6:30 – 8:00 PM

Workshop Objectives:

- Set shared commitments about how we will interact
- Welcome participants and introduce all participants to each other
- Review workshop goals and agenda
- The Cohort builds understanding of the role community organizing can play in stormwater management.
- Cohort members develop in their ability to collaborate with one another and deepen in their sense of shared commitment.
- Cohort members from the different cohort communities
 - Identify existing assets within their communities and
 - Strategize about how these assets can be the basis for their community's unique stormwater management approach.

Workshop Schedule

6:10 pm	Facilitators join webinar	Technical troubleshootingLast-minute check-ins	10 mins.
6:25 pm	Start webinar	 Admit and welcome participants to webinar Welcome slide Please add in the chat your name, community, role in community and also one or two community institutions in which you participate (e.g. school, block club, church, Greek letter organizations, sports team, etc.) 	5 mins
6:35 pm	Facilitator intros + Set guidelines	 Facilitator ID Zoom basics Slide of basic commitments 	3 mins
6:38 pm	Overview of workshop approach + Introduce breakout 1	 A fair amount of slides today, but we are joined by Olga Bautista who can help give context and shape to the information we will share. We will have a couple breakout sessions where you can think about the specifics of your community, and then we will have opportunity to shareback with the broader group. Overview of Civic Innovation Hub 	10 mins

		Tee-up the first breakout session	
6:48 pm	Breakout 1 - Warm-up	We introduced ourselves at the first workshop. But let's do it again. Name, community, role, answer the ?: What is something that I am proud of that happens in my community because residents took the lead? (facilitator starts with example) alternate question, if this isn't generating responses: Imagine you are driving into your community, what would you want visitors to see or know about your community?	13 mins.
7:01 pm	Share Back	Share about breakout sessions	7 mins.
7:08 pm	Presentation/ / Guest Speaker	 Community Organizing in the Calumet 101 There are multiple ways that change happens. We always have to figure out the path forward and then move. It always looks different, it's always locally defined, and the approach you take is the best one given your circumstances. Understanding Assets and Existing Networks (intro to Field Museum approach and mapping tools; SIGNAL NEXT WORKSHOP) Building Power to Influence Policy (across government scales) Develop Systems of Mutual Aid (e.g. social support systems during/post disaster events) Community specific and appropriate solutions; ensuring multiple community benefits Building a Platform // Campaign Strategies and Actions Roles of various institutions (e.g. Calumet Data Book) Local + Social Media (e.g. Harvey World Harold) Government (Inside/Outside Strategies) Churches, schools, block clubs, other social organizations 	20 mins.
7:28 pm	Introduce breakout questions	Breakout session Cohort members work within 1-4 cross community role groups (residents; community groups; municipal staff; electeds) to think about opportunities and challenges to centering community organizing/engagement in stormwater strategies Institutional infrastructure what exists? what is a clear gap?	2 mins.

7:30 pm	Breakout discussion #2	 Introductions Blue Island - Calumet City - Calumet Park - Dolton - Riverdale - Robbins - Ask someone to report out to main group When you think about environmental issues, what institutions already exist in your community? What institutions are missing? 	15 mins.
7:45 pm	Report Outs	 Each group reports highlights from discussion (2-3 mins. each) 	7 mins.
7:53 pm	Wrap-up	 Gratitude and thanks Reflection Next Steps Asset mapping and facilitation opportunity with Field Museum staff Signal survey with question about asset mapping Prompt for things to reflect upon in the coming month as prep for activity 	7 min.
8:00 pm	End Webinar		